Previous |  Up |  Next


distributivity of Boolean algebras; cardinal invariants of the continuum; Stone-Čech compactification; tree $\pi$-base
We prove an analogue to Dordal's result in P.L. Dordal, {\it A model in which the base-matrix tree cannot have cofinal branches\/}, J. Symbolic Logic {\bf 52} (1980), 651--664. He obtained a model of ZFC in which there is a tree $\pi$-base for $\Bbb N^{\ast}$ with no $\omega_{2}$ branches yet of height $\omega_{2}$. We establish that this is also possible for $\Bbb R^{\ast}$ using a natural modification of Mathias forcing.
[BH04] Balcar B., Hrušák M.: Distributivity of the algebra of regular open subsets of $\beta \Bbb R\setminus \Bbb R$. Topology Appl. 149 (2005), 1-7. MR 2130854 | Zbl 1071.54018
[BJ95] Bartoszyński T., Judah H.: Set Theory. On the Structure of Real Line. A K Peters, Wellesley, MA, 1995. MR 1350295
[BPS80] Balcar B., Pelant J., Simon P.: The space of ultrafilters on N covered by nowhere dense sets. Fund. Math. 110 1 (1980), 11-24. MR 0600576 | Zbl 0568.54004
[Dor87] Dordal P.L.: A model in which the base-matrix tree cannot have cofinal branches. J. Symbolic Logic 52 3 (1980), 651-664. MR 0902981
[Dow89] Dow A.: Tree $\pi $-bases for $\beta \bold N-\bold N$ in various models. Topology Appl. 33 1 (1989), 3-19. MR 1020980
[Dow98] Dow A.: The regular open algebra of $\beta \bold R \setminus \bold R$ is not equal to the completion of $\Cal P(ømega)/ {fin}$. Fund. Math. 157 1 (1998), 33-41. MR 1619290
[Gol93] Goldstern M.: Tools for your forcing construction. in Set Theory of the Reals (Ramat Gan, 1991), Israel Math. Conf. Proc., vol. 6, pp. 305-360; Bar-Ilan Univ., Ramat Gan, 1993. MR 1234283 | Zbl 0834.03016
[She84] Shelah S.: On cardinal invariants of the continuum. in Axiomatic Set Theory (Boulder, Colo., 1983), Contemp. Math., vol. 31, pp. 183-207; Amer. Math. Soc., Providence, 1984. MR 0763901 | Zbl 0583.03035
[She98] Shelah S.: Proper and Improper Forcing. second edition, Perspectives in Mathematical Logic, Springer, Berlin, 1998. MR 1623206 | Zbl 0889.03041
[SS98] Shelah S., Spinas O.: The distributivity numbers of finite products of $\Cal P(ømega)/{fin}$. Fund. Math. 158 1 (1998), 81-93. MR 1641157
[SS00] Shelah S., Spinas O.: The distributivity numbers of $\Cal P(ømega)/{fin}$ and its square. Trans. Amer. Math. Soc. 352 5 (2000), 2023-2047 (electronic). MR 1751223 | Zbl 0943.03036
[vMW83] van Mill J., Williams S.W.: A compact $F$-space not co-absolute with $\beta \bold N-\bold N$. Topology Appl. 15 1 (1983), 59-64. MR 0676966
[Wil82] Williams S.W.: Gleason spaces, and coabsolutes of $\beta \bold N\sim \bold N$. Trans. Amer. Math. Soc. 271 1 (1982), 83-100. MR 0648079
Partner of
EuDML logo